Chat Now!   Member Gallery    Member Articles    Games   Member Groups   Member Blogs   Health News    Bored?

Author Topic: Very bad experience with Zoloft?  (Read 251 times)

0 Members and 1 Guest are viewing this topic.

Offline emmmmaaaa

  • Jr. Member
  • **
  • Posts: 59
  • Country: us
  • Rec's: 0
  • Gender: Female
  • Mood: Worried
    Worried
    • Poke This Member
Very bad experience with Zoloft?
« on: January 11, 2014, 08:12:47 PM »
Hi! I started taking Zoloft 23 days ago, I just yesterday, I finally decided that I could no longer take it. I'm 14 and I went on the medicine to help with my hypochondria/panic disorder, and the only thing it did was ruin my life. I have absolutely no history of depression or suicidal thoughts or mania/psychosis, but almost immediately after I started this medicine, I suffered a whole lot of horrible side effects. I'm a really healthy person overall, and I rarely take medication, I've never even been on antibiotics.
The side effects I suffered almost immediately from only 20mg of Zoloft were:
-Insomnia
-Nausea
-Diarrhea
-Loss of appetite
-Weight loss (I lost 12 pounds.. not good considering I was a normal weight for my height)
-I lost interest in a lot of my hobbies
-I had severe depersonilization and I felt very spaced out, my brain felt very foggy
-Irritability
-SEVERE depression- It was absolutely horrible, I couldn't get out of bed or go to school, I'm always a happy go lucky person despite any anxiety.
-Suicidal thoughts. And this was the worst part of it all. I had a FEAR of dying before I took this medication, and I constantly had obsessive fears that I would ever get hurt, but on this medication, I had legitimate thoughts, and it was terrifying.
-It made me act very differently than I normally would- I was constantly crying, and I felt almost numb or emotionless.
-I got this terrifying feeling as if I was losing control/going crazy, and these feelings were so strong that I would shake, hold myself down, cry, get a strange rush throughout my body, and I even asked my mom to take me to the hospital- I'm terrified of hospitals.
-I felt very disconnected from my whole life, the people in it, and I felt as if I was losing all my morals and beliefs.
-I don't know if this is related or not, but I started my period yesterday, and I've never had more painful cramps for such a long time in my life. It started out SUPER light, but then got really heavy, and the cramps were so bad that they made me nauseous- I've never had that.

I talked to my parents and they explained that they did notice a complete change in my mood and how I constantly felt sick, and that they really wanted to take me off of it, but the doctor was pushing them to keep me on it. When I told them that I'd rather have my anxiety back opposed to how I was feeling on the medicine, they really understood how absolutely miserable I was. We immeadiately called my doctor and told her what was going on and she gave me permission to go off it cold turkey as I'm only on a 20mg dose. Starting around an hour ago, I already feel better, the brain fog is gone, as are the suicidal thoughts and depression, and I finally feel like I'm not crazy and I'm thinking rationally again. I actually feel like jumping around because I'm that happy and I feel a lot better. It's such a dramatic change as for the past three weeks I've barely smiled, laughed, felt normal, and I've been nowhere near happy.


So really, I'm curious if this is extremely rare to suffer so badly from Zoloft, or if it's quite common! I'd love to hear other peoples experienced, especially if you only have anxiety and not depression, because I kind of feel as if it works miracles for depressed people but not for people with just anxiety.

I'm starting CBT this week and I can't wait to get my life back on track!

I'd also like to thank everyone for all the help you've given me while I was on the medication!
Bookmark and Share
OCD // Emetephobia // Hypochondria //

Offline patmob

  • Hero Member
  • *****
  • Posts: 795
  • Rec's: 10
  • Personal text
    • Poke This Member
Re: Very bad experience with Zoloft?
« Reply #1 on: January 12, 2014, 08:12:15 AM »
Those are all listed side effects of Zoloft.  Would seem having 1 or 2 might be common but to have so many of them leads me to believe maybe Zoloft isn't for you.  Contact your doctor on Monday and tell them whats going on.  They'll find you another med which you may tolerate better.

Keep in mind that the reason there are so many different meds for depression, blood pressure, cholesterol, etc., is (1) there is more than one way to skin a cat and (2) not every pill works for, or is tolerated by everyone the same.  If one doesn't work they'll just try another until they get it right.
Bookmark and Share

Tags:
 

Related Topics

  Subject / Started by Replies Last post
8 Replies
1826 Views
Last post September 23, 2009, 09:39:34 PM
by jenniferharper
6 Replies
1091 Views
Last post September 23, 2010, 10:35:23 PM
by miche
4 Replies
5441 Views
Last post January 20, 2012, 06:13:48 PM
by deep edward
4 Replies
780 Views
Last post January 05, 2013, 04:58:15 AM
by livelaughlove
0 Replies
98 Views
Last post July 28, 2014, 03:12:18 PM
by MobileChucko